Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 164, NWS Louisville, KY

July 29, 2000Casey County, Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2000, 4:42 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2000, 4:42 PM EDT (20:42 UTC)
Expired
Jul 29, 2000, 5:30 PM EDT
In force
48 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Casey County, KY, Lincoln County, KY

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:55 PM EDTThunderstorm Wind 50 EYosemite, KY
Jul 29, 4:55 PM EDTHail 0.75Crab Orchard, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 292044
SVRSDF
KYC045-137-292130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASEY COUNTY IN SOUTH CENTRAL KENTUCKY
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 530 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE LEADING EDGE OF A SEVERE THUNDERSTORM OVER KINGS MOUNTAIN OF   
  EASTERN LINCOLN...OR  ABOUT 20 MILES NORTH   OF SOMERSET...MOVING  
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YOSEMITE AT 450 PM EDT
  MCKINNEY AROUND 450 PM EDT
  ROWLAND...STANFORD AROUND 510 PM EDT
  CRAB ORCHARD AROUND 515 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

MARIEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 29, 3:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SAT JUL 29 2000

WATER VAPOR IMAGERY INDICATING BACKING FLO ACRS FA...THIS WILL TEND
TO SLOW TO A CRAWL...EWD MVMNT OF FNTL BNDRY...ATTM FROM ERN IL TO
NW AR. WIDESPREAD SHRA AHD OF MID MSP VLY SHRTWV HAS DIMINISHED IN
COVERAGE/INTENSITY AS IT REACHED OUR CWFA...HOWEVR STORMS HAVE
DEVELOPED WHERE HTG HAS DESTABILIZED THE AMS ACRS SC/SERN FA. A FEW
OF THESE STORMS MAY PRODUCE DAMAGING WIND AND SMALL HAIL...PRIMARILY
SOUTH OF A LINE FROM BOWLING GREEN TO RICHMOND THIS EVENING.

THIS DEEP S/SW FLO REGIME TO CONT THRU THE FCST PD WITH CDFNT LIKELY
REACHING ONLY AS FAR EAST AS WKY...THEREBY KEEPING OUR FA IN AN
UNSETTLED...HI MOIST BNDRY LAYER AMS AS IMPUSLES CONT TO ROTATE ARND
WEAKENING UPR CENTER PROGGED IN IL BY 00Z TUE. AS A RESULT...SCT TO
NUMEROUS SHOWERS AND STORMS SHUD CONT THRU THE FCST PD.

SDF...NONE.
DK

In the hours before

Special weather statement, Jul 29, 11:43 AM EDT, 4 hours 59 minutes before
KYZ039>043-046>049-053>057-061>067-070>078-081-082-292200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT SAT JUL 29 2000

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING FOR SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY
ALONG AND SOUTH OF A LINE FROM BOWLING GREEN TO LEXINGTON.

A SLOW MOVING FRONT WILL REACH KENTUCKY LATE TODAY AND CONTINUE TO
TRIGGER THUNDERSTORMS IN MOIST...UNSTABLE AIR. A FEW OF THESE STORMS
MAY PRODUCE DAMAGING WINDS...IN ADDITION TO SMALL HAIL AND HEAVY
RAIN.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON+ THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

KIRKPATRICK
Local storm report, Jul 29, 3:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SAT JUL 29 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    AMOS                      KY   WIND DAMAGE
07/29/00   ALLEN                          TREES DOWN ALONG ROUTE
                                          99. REPORTED BY LAW                       OUTAGES. REPORTED BY
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:10 PM EDTSevere Thunderstorm WarningLMKAllen35 min
Jul 29, 3:30 PM EDTSevere Thunderstorm WarningLMKBarren, Monroe30 min
Jul 29, 3:59 PM EDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe46 min
Jul 29, 4:38 PM EDTSevere Thunderstorm WarningLMKAdair, Russell37 min
Jul 29, 4:45 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
Jul 29, 5:01 PM EDTSevere Thunderstorm WarningLMKClark29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.